Internet Mathematics

Attack Resistance of Power-Law Random Graphs in the Finite-Mean, Infinite-Variance Region

Ilkka Norros and Hannu Reittu

Full-text: Open access

Abstract

We consider a conditionally Poisson random-graph model in which the mean degrees, ``capacities,'' follow a power-tail distribution with finite mean and infinite variance. Such a graph of size $N$ has a giant component that is supersmall in the sense that the typical distance between vertices is of order $\log\log N$. The shortest paths travel through a core consisting of nodes with high mean degrees. In this paper we derive upper bounds for the distance between two random vertices when an upper part of the core is removed, including the case that the whole core is removed.

Article information

Source
Internet Math., Volume 5, Number 3 (2008), 251-266.

Dates
First available in Project Euclid: 24 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.im/1259095580

Mathematical Reviews number (MathSciNet)
MR2573955

Zentralblatt MATH identifier
1184.68360

Citation

Norros, Ilkka; Reittu, Hannu. Attack Resistance of Power-Law Random Graphs in the Finite-Mean, Infinite-Variance Region. Internet Math. 5 (2008), no. 3, 251--266. https://projecteuclid.org/euclid.im/1259095580


Export citation